English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  Conformal Anomalies and Gravitational Waves

Meissner, K., & Nicolai, H. (2017). Conformal Anomalies and Gravitational Waves. Physics Letters B, 772, 169-173. doi:10.1016/j.physletb.2017.06.031.

Item is

Basic

show hide
Item Permalink: http://hdl.handle.net/11858/00-001M-0000-002B-4F91-6 Version Permalink: http://hdl.handle.net/21.11116/0000-0002-F753-A
Genre: Journal Article

Files

show Files
hide Files
:
1607.07312.pdf (Preprint), 131KB
Name:
1607.07312.pdf
Description:
File downloaded from arXiv at 2016-09-13 11:29
Visibility:
Public
MIME-Type / Checksum:
application/pdf / [MD5]
Technical Metadata:
Copyright Date:
-
Copyright Info:
-
:
PLB772_169.pdf (Publisher version), 253KB
Name:
PLB772_169.pdf
Description:
Open Access
Visibility:
Public
MIME-Type / Checksum:
application/pdf / [MD5]
Technical Metadata:
Copyright Date:
-
Copyright Info:
-

Locators

show

Creators

show
hide
 Creators:
Meissner, Krzysztof1, Author              
Nicolai, Hermann1, Author              
Affiliations:
1Quantum Gravity & Unified Theories, AEI-Golm, MPI for Gravitational Physics, Max Planck Society, ou_24014              

Content

show
hide
Free keywords: General Relativity and Quantum Cosmology, gr-qc
 Abstract: We argue that the presence of conformal anomalies in gravitational theories can lead to observable modifications to Einstein's equations via the induced anomalous effective actions, whose non-localities can overwhelm the smallness of the Planck scale. The fact that no such effects have been seen in recent cosmological or gravitational wave observations therefore imposes strong restrictions on the field content of possible extensions of Einstein's theory: all viable theories should have vanishing conformal anomalies. We then show that a complete cancellation of conformal anomalies in D=4 for both the $C^2$ invariant and the Euler (Gauss-Bonnet) invariant can only be achieved for N-extended supergravities with $N \geq 5$, as well as for M theory compactified to four dimensions.

Details

show
hide
Language(s):
 Dates: 2016-07-252016-08-282017
 Publication Status: Published in print
 Pages: 4 pages
 Publishing info: -
 Table of Contents: -
 Rev. Method: -
 Identifiers: arXiv: 1607.07312
URI: http://arxiv.org/abs/1607.07312
DOI: 10.1016/j.physletb.2017.06.031
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Physics Letters B
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: -
Pages: - Volume / Issue: 772 Sequence Number: - Start / End Page: 169 - 173 Identifier: -